TITLE

SHARP BOUNDS FOR THE JENSEN DIVERGENCE WITH APPLICATIONS

AUTHOR(S)
DRAGOMIR, S. S.; DRAGOMIR, N. M.; SHERWELL, D.
PUB. DATE
January 2014
SOURCE
Miskolc Mathematical Notes;2014, Vol. 15 Issue 1, p63
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
In this paper we provide sharp bounds for the Jensen divergence generated by different classes of functions including functions of bounded variation, absolutely continuous, Lipschitz continuous, convex functions and differentiable functions whose derivatives enjoy various properties as mentioned above. The bounds are expressed in terms of known and simpler divergence measures that are of importance in various applications such as the analysis of diversity as between and within populations and to cluster analysis.
ACCESSION #
97250476

 

Related Articles

  • SOME REVERSES OF THE JENSEN INEQUALITY WITH APPLICATIONS. DRAGOMIR, S. S. // Bulletin of the Australian Mathematical Society;Apr2013, Vol. 87 Issue 2, p177 

    Two new reverses of the celebrated Jensen’s inequality for convex functions in the general setting of the Lebesgue integral, with applications to means, Hölder’s inequality and $f$-divergence measures in information theory, are given.

  • SUPERADDITIVITY OF THE JENSEN INTEGRAL INEQUALITY WITH APPLICATIONS. DRAGOMIR, S. S. // Miskolc Mathematical Notes;2012, Vol. 13 Issue 2, p303 

    The superadditivity and monotonicity of two functionals associated to the celebrated Jensen's integral inequality for convex functions with applications for Hölder's inequality and f -divergence measures in information theory are given.

  • A Novel Nonparametric Distance Estimator for Densities with Error Bounds. Carvalho, Alexandre R. F.; Tavares, João Manuel R. S.; Principe, Jose C. // Entropy;Jun2013, Vol. 15 Issue 6, p1609 

    The use of a metric to assess distance between probability densities is an important practical problem. In this work, a particular metric induced by an a-divergence is studied. The Hellinger metric can be interpreted as a particular case within the framework of generalized Tsallis divergences...

  • ELLIPTIC EXTENSIONS IN THE DISK WITH OPERATORS IN DIVERGENCE FORM. ARENA, ORAZIO; GIANNOTTI, CRISTINA // Bulletin of the Australian Mathematical Society;Aug2013, Vol. 88 Issue 1, p51 

    Let $\varphi _0$ and $\varphi _1$ be regular functions on the boundary $\partial D$ of the unit disk $D$ in $\mathbb {R}^2$, such that $\int _{0}^{2\pi }\varphi _1\,d\theta =0$ and $\int _{0}^{2\pi }\sin \theta (\varphi _1-\varphi _0)\,d\theta =0$. It is proved that there exist a linear...

  • PARABOLIC SQUARE FUNCTIONS AND CALORIC MEASURE. RIVERA-NORIEGA, JORGE // Communications in Mathematical Analysis;2012, Vol. 13 Issue 1, p64 

    We prove estimates for certain square functions of solutions to divergence form linear parabolic equations. The estimates are related to singularity and mutual absolute continuity of caloric measure with respect to surface measure of non-cylindrical domains. The square functions and the results...

  • On Barycentric Interpolation. II (Grünwald-Marcinkiewicz type Theorems). Horváth, Á.; Vértesi, P. // Acta Mathematica Hungarica;Feb2016, Vol. 148 Issue 1, p147 

    Grünwald-Marcinkiewicz type theorems with respect to barycentric Lagrange interpolation based on equidistant and Chebyshev node-sytems in [-1, 1] are proved. It turns out that the results are very similar to the ones known for the classical Lagrange interpolation.

  • Error terms for Jensen's and Levinson's Inequalities. MERCER, PETER R.; SESAY, ALLAN A. // Mathematical Gazette;Jul2013, Vol. 97 Issue 539, p277 

    The article discusses the developments in the field of mathematics. It focuses on the error terms for the Jensen's Inequality and Levinson's Inequality. It examines the claim that a function, f, defined on [a, b] is convex when for any x, y ∈ [a, b], f (tx + (1 - t)y) ≤ tf (x) + (1 -...

  • Some new estimates of the 'Jensen gap'. Abramovich, Shoshana; Persson, Lars-Erik // Journal of Inequalities & Applications;2/1/2016, Vol. 2016 Issue 1, p1 

    Let $( \mu,\Omega ) $ be a probability measure space. We consider the so-called 'Jensen gap' for some classes of functions φ. Several new estimates and equalities are derived and compared with other results of this type. Especially the case when φ has a Taylor expansion is treated and...

  • Exponential convexity for Jensen's inequality for norms. Jakšetić, Julije; Naeem, Rishi; Pečarić, Josip // Journal of Inequalities & Applications;2/12/2016, Vol. 2016 Issue 1, p1 

    In this paper, we investigate n-exponential convexity and log-convexity using the positive functional defined as the difference of the left-hand side and right-hand side of the inequality from (Pečarić and Janić in Facta Univ., Ser. Math. Inform. 3:39-42, ). We also give mean value...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics